Uptravi update

My first week on Uptravi went well. Side effects were: nausea the first night, uncomfortable enough to keep me awake in the middle of the night for a couple hours. Slight nausea all the following day, but none after that. Diarrhea the next day. Then just general gastro-intestinal oddness for the rest of the week. Bloating, and just not-quite-rightness. Nothing terrible, nothing intolerable.

I felt more out-of-breath than usual all week, probably because I was allowed to stop breathing Tyvaso but the Uptravi hasn’t reached a therapeutic dose yet.

It was wonderful, wonderful, not to have to breathe Tyvaso anymore! I have this internal clock that goes off four times a day. “Time to breathe your horrible Tyvaso,” says my brain, but “Ha!” I say to my brain, “I don’t have to anymore!!” No more endless painful coughing, no more headaches, no more feeling ill and needing to lie down, not more turning red in the face.

On Friday the 18th a nurse came to check on me and gave me the OK to increase my Uptravi to 400mcg twice a day. The first night I had nausea again; today is the second day so we’ll see… I imagine that each step up to a higher dose will affect me in a similar way, and I doubt very much if I’ll get any of the other common side effects, such as jaw pain, limb pain, joint pain, headache, dizziness…

Because I don’t spend my whole morning coughing from my first dose of Tyvaso anymore, I’ve been able to get some recording done first thing before the house gets noisy. I recorded four chapters of Young Folks’ History of Germany, so that’s 12 of 50 finished, and just now I did two chapters of Betsy and Tacy Go Over the Big Hill.

Category: Blog Comment »


Leave a Reply



Back to top